I have had this problem for about 6 months now. It started during the last month of an 8 month relationship with a female who, as far as I know, was with only me during the duration of that time. My scrotum suddenly became a little warm and red, progressively reddened more, itched sometimes, and the skin became sort of elasticy. After about a week, the skin became really scaly and then proceeded to flake off and the skin appeared normal again. Then, after a week or two of looking normal, the same incident happened again, but took a little longer to flake off. the skin, however, never completely recovered and the process continued. The skin stayed somewhat red with some days worse than others, and now maybe only peeled once every couple of months (sometimes the underside of my penis, as well as some of the foreskin just under the head, would get red and peel as well). I have went to a military hospital for it several times, having them simply look at it, dismiss it as an STD, and treat it first as jock itch, and then as a yeast infection....both treated with a cream applicant. I managed to get referred to a dermatologist, but he simply looked at it for a minute, studied the previous prescriptions, and gave me a steroid based foam for treatment and stated that it might be Red Bag Syndrome. The foam just made it even more red. I now just put gold bond powder on most of the time to keep the area dry, but the redness persists constantly, as does the elasticity and slight itch, but varies from day-to-day. The area is also extremely warm to the touch sometimes, and the redness seems to coincide somewhat with the warmer temperature. Oh, and I forgot to mention that I have been washing the area with antibacterial soap for over a month now just in case it was some type of bacteria, but to no avail. If there is any advice or possible diagnosis for what could be causing this and how to treat it I would be extremely thankful! Oh, and just in case it would help, I have abstained from sex the entire time I have had this problem, including the last month I was with my ex-girlfriend.
From the symptoms it looks like dermatitis skin or eczema skin rather than fungal infection. Eczema is a form of chronic dermatitis (rash).Allergic reaction is one of the important causes of eczema. Wash the areas several times with fresh water. Do not use any cosmetic products at the sites. You can apply some calamine lotion at the rash as it will help in soothing the skin. You can take some OTC oral antihistamine medications like Benadryl or Claritin and see if it helps.
For mild-moderate eczema a weak steroid may be used whilst more severe cases require a higher-potency steroid which are available under prescription.
Eczema can be exacerbated by dryness of the skin. Use good quality moisturizers to prevent moisture loss from the skin. If still the symptoms do not improve then please get a clinical examination done by a dermatologist.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.